Volume 40, Issue 6 (November 2012)

    Optimization Analysis of the Machine Repair Problem with Balking and Variable Number of Servers

    (Received 17 November 2011; accepted 11 April 2012)

    Published Online: 2012

    CODEN: JTEOAD

      Format Pages Price  
    PDF Version 9 $25   ADD TO CART


    Abstract

    This paper analyzes the machine repair problem with a variable number of servers in which failed machines balk (do not enter) with a constant probability. Failure and repair times of the failed machines are assumed to be exponentially distributed. We apply a recursive method to derive analytic steady-state solutions, through which several system performance measures can be obtained. A cost model is developed to determine the optimal maximum number of busy servers and the optimal value of the balking probability. We use the direct search method and the Newton’s method to find the minimum cost until the balking constraint is satisfied. Numerical results provided in which various system performance measures are evaluated under optimal operating conditions. Finally, an application example is provided to demonstrate how the queueing model could be used in real-life situations.


    Author Information:

    Wang, Kuo-Hsiung
    Dept. of Computer Science and Information Management, Providence Univ., Taichung,

    Liou, Yuh-Ching
    Dept. of Applied Mathematics, National Chung-Hsing Univ., Taichung,

    Yang, Dong-Yuh
    Institute of Information and Decision Sciences, National Taipei College of Business, Taipei,


    Stock #: JTE104529

    ISSN: 0090-3973

    DOI: 10.1520/JTE104529

    ASTM International is a member of CrossRef.

    Author
    Title Optimization Analysis of the Machine Repair Problem with Balking and Variable Number of Servers
    Symposium , 0000-00-00
    Committee C15